Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Demonstratio Mathematica

Editor-in-Chief: Vetro, Calogero

Covered by:
Web of Science - Emerging Sources Citation Index

CiteScore 2017: 0.28
SCImago Journal Rank (SJR) 2017: 0.231
Source Normalized Impact per Paper (SNIP) 2017: 0.443
Mathematical Citation Quotient (MCQ) 2017: 0.12
ICV 2017: 121.78

Open Access
See all formats and pricing
More options …
Volume 45, Issue 2


A zero-sum competitive multi-player game

Ivan Guo / Marek Rutkowski
Published Online: 2017-05-10 | DOI: https://doi.org/10.1515/dema-2013-0374


A single period, zero-sum, multi-player game is constructed. Each player can either exit the game for a fixed payoff or stay and split the remaining payoff with the other non-exiting players. The emphasis is put on the rivalrous nature of the payoffs, meaning that the sum of all payoffs is fixed, but the exact allocation is based on the players’ decisions. The value at which Nash and optimal equilibria are attained is shown to be unique and it is constructed explicitly.

Keywords: multi-player game; stopping game; optimal equilibrium

MSC 2010: 91A06


  • [1] J. Cvitanić, I. Karatzas, Backward stochastic differential equations with reflection and Dynkin games, Ann. Probab. 24 (1996), 2024–2056.CrossrefGoogle Scholar

  • [2] O. De Wolf, Optimal strategies in n-person unilaterally competitive games, working paper, Université Catholique de Louvain, 1999.Google Scholar

  • [3] E. B. Dynkin, Game variant of a problem on optimal stopping, Soviet Math. Dokl. 10 (1969), 270–274.Google Scholar

  • [4] E. Z. Ferenstein, Randomized stopping games and Markov market games, Math. Methods Oper. Res. 66 (2006), 531–544.Web of ScienceCrossrefGoogle Scholar

  • [5] I. Guo, Unilaterally competitive multi-player Dynkin games, working paper, University of Sydney, 2011.Google Scholar

  • [6] S. Hamadène, M. Hassani, N players nonzero-sum Dynkin game problem, working paper, Université du Maine, 2009.Google Scholar

  • [7] J. Kallsen, C. Kühn, Pricing derivatives of American and game type in incomplete markets, Finance Stoch. 8 (2004), 261–284.CrossrefGoogle Scholar

  • [8] A. Kats, J.-F. Thisse, Unilaterally competitive games, Internat. J. Game Theory 21 (1992), 291–299.CrossrefGoogle Scholar

  • [9] Y. Kifer, Optimal stopped games, Theory Probab. Appl. 16 (1971), 185–189.CrossrefGoogle Scholar

  • [10] Y. Kifer, Game options, Finance Stoch. 4 (2000), 443–463.CrossrefGoogle Scholar

  • [11] R. Laraki, E. Solan, The value of zero-sum stopping games in continuous time, SIAM J. Control Optim. 43 (2005), 1913–1922.CrossrefGoogle Scholar

  • [12] J. Neveu, Discrete-parameter Martingales, North-Holland, Amsterdam, 1975.Google Scholar

  • [13] G. Peskir, Optimal stopping games and Nash equilibrium, Theory Probab. Appl. 53 (2008), 623–638.Google Scholar

  • [14] D. Rosenberg, E. Solan, N. Vieille, Stopping games with randomized strategies, Probab. Theory Related Fields 119 (2001), 433–451.Google Scholar

  • [15] E. Solan, N. Vieille, Quitting games, Math. Oper. Res. 26 (2001), 265–285.Web of ScienceCrossrefGoogle Scholar

  • [16] E. Solan, N. Vieille, Deterministic multi-player Dynkin games, J. Math. Econom. 39 (2003), 911–929.CrossrefGoogle Scholar

  • [17] M. Yasuda, On a randomized strategy in Neveu’s stopping problem, Stoch. Process. Appl. 21 (1985), 159–166.CrossrefGoogle Scholar

About the article

Received: 2012-01-18

Published Online: 2017-05-10

Published in Print: 2012-06-01

Citation Information: Demonstratio Mathematica, Volume 45, Issue 2, Pages 415–433, ISSN (Online) 2391-4661, DOI: https://doi.org/10.1515/dema-2013-0374.

Export Citation

© 2012 Ivan Guo et al., published by De Gruyter Open. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License. BY-NC-ND 3.0

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Tianyang Nie and Marek Rutkowski
Stochastic Processes and their Applications, 2014, Volume 124, Number 8, Page 2672

Comments (0)

Please log in or register to comment.
Log in